Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 181, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 10, 2004, 8:03 PM EDT for Jefferson County, Sevier County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2004, 8:03 PM EDT (00:03 UTC)
- Expired
- Jul 10, 2004, 8:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 29 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:23 PM EDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jul 10, 3:23 PM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 323 PM EDT SAT JUL 10 2004 .SHORT TERM...(TONIGHT THROUGH SUNDAY)...SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED EARLY THIS AFTERNOON ACROSS THE SOUTHERN PLATEAU AND SOUTHERN TENNESSEE VALLEY EVEN WITH UPPER LEVEL RIDGE JUST TO THE SOUTH OF THE FORECAST AREA. A WEAK VORTICITY MAXIMUM OVER MIDDLE TN AND DEEPER MOISTURE TO THE WEST MAY HAVE CAUSED THE EARLY DEVELOPMENT ACROSS MIDDLE AND SE TN. THE THUNDERSTORMS HAVE BEEN SLOWLY SPREADING EAST PRODUCING SOME HEAVY RAINFALL IN ISOLATED AREAS. THE ETA AND GFS BEGIN TO RETROGRADE THE UPPER LEVEL RIDGE WEST TONIGHT AND SUNDAY. AT THE SAME TIME THE FLOW AROUND THE RIDGE WILL BRING SHORTWAVES SOUTHEAST AND BRUSH THE NORTHERN SECTION OF THE FORECAST AREA. WILL HAVE HIGHER THAN GUIDANCE CHANCES OF RAIN THIS EVENING AS ACTIVITY ACROSS MIDDLE TN MOVES SLOWLY EAST BEFORE DISSIPATING AFTER SUNSET AND WILL DROP RAIN CHANCES LATE THIS EVENING WITH PATCHY FOG IN AREAS THAT HAD RAIN. WENT ABOUT 10 TO 15 PERCENT BELOW GUIDANCE FOR RAIN CHANCES SUNDAY. A LITTLE MORE CLOUD COVER NORTH COULD EFFECT HIGHS ACROSS SOUTHWEST VIRGINIA SO KEPT MAXES IN THE LOWER TO MID 80S. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)...MODELS IN GOOD AGREEMENT ON UNSEASONABLY STRONG TROUGH SETTING UP IN THE EAST IN THE SECOND HALF OF THE UPCOMING WEEK. FRONTAL PASSAGE APPEARS TO BE WEDNESDAY MORNING FOR OUR CWA. TEMPERATURES WILL BE WARM UNTIL WED...ESPECIALLY TUESDAY...THEN SEVERAL DEGREES BELOW NORMAL THU THROUGH SAT. RAIN CHANCES ARE BEST SUNDAY NIGHT THROUGH MONDAY NIGHT...AND THEN AGAIN WITH THE FRONTAL PASSAGE ON WEDNESDAY. WE SHOULD BE RAIN FREE THU THROUGH SAT. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 90 72 90 / 20 30 30 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 89 71 87 / 20 40 30 40 OAK RIDGE, TN 70 88 71 88 / 20 40 30 40 TRI CITIES AIRPORT, TN 68 86 69 84 / 30 40 40 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD/SP
Hazardous weather outlook, Jul 10, 5:45 AM EDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 545 AM EDT SAT JUL 10 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-111000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 545 AM EDT (445 AM CDT) SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.